MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The transmitter assembly associated with the complaint was returned for investigation.Although the report of overheating was not replicated, the investigation found evidence of liquid ingress.The investigation found the unit board was damaged by liquid ingress and will not power on which was the cause of the complaint.The cause is attributed to pcb failure due to liquid damage.Attached to the rma report is a picture that shows the presence of liquid on the board.As a result of the liquid ingress (i.E.Efflorescence, oxidation), multiple circuits were damaged.Additionally, the investigation found a damaged component as l12 was broken.A potential cause could be dropping the device onto hard surface.For the report of overheating: thermal imaging was used to verify the outside temperature of the device while charging, the internal temperature of the device while charging, the outside temperature of the device while operating, and the internal temperature of the device while operating.Results are as follows: outside thermal temperature while charging: 33.7°c.Internal thermal temperature while charging: 40.1°c.Outside thermal temperature while operating: 29.6°c.Internal thermal temperature while operating: 33.2°c.The outside thermal temperature while charging was 33.7°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in liquid ingress.Liquid ingress rates remain acceptably low; thus, capa is not required.Liquid ingress rates will continue to be tracked and trended.Refer to issue-2025-0004 for additional investigation details and risk assessment for broken l12.
 
Event or Problem Description
The patient reportedly felt a burning sensation on their back while wearing the transmitter assembly.Additionally, the patient reported their transmitter assembly and cord were both hot.The patient did not require medical intervention and was provided a replacement transmitter assembly.No further issues have been reported.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key21859664
Report Number3010676138-2025-00083
Device Sequence Number4695850
Product Code GZF
UDI-Device Identifier00850051034550
UDI-Public(01)00850051034550
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number01036-DT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale